If you or someone you know is in immediate distress, access these resources. You are not facing this alone.
Signs of an Overdose
Call 911 for immediate help if someone:
- Is extremely pale or feels clammy to the touch
- Goes limp
- Has purple or blue fingernails or lips
- Starts vomiting or making gurgling noises
- Cannot be awakened or is unable to speak
- Stops breathing or has a very slow heartbeat
- Any other symptoms that you are concerned about
If you don't know what to do, don't guess. Call 911.
What To Do if Someone Has Overdosed
If you see signs that someone has overdosed, call 911 immediately and remain with the person until medical help arrives. After calling 911, administer naloxone to reverse the effects of the overdose and help restore breathing.
After the person has been revived, they should see a doctor to make sure the overdose did not result in damage to any internal organs. They should also develop a plan with their healthcare team to prevent a future overdose. Access to mental health support should be part of the prevention plan.